Alert archive / Tennessee / Wind Advisories in 2018
Wind Advisory 15, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Oct 20, 2018, 2:53 PM EDT for Cherokee County, Clay County, North Carolina; 8 counties in Tennessee; 5 counties in Virginia. It took effect at Oct 20, 2018, 8:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2018, 2:53 PM EDT (18:53 UTC)
- In effect from
- Oct 20, 2018, 8:00 PM EDT
- Expired
- Oct 21, 2018, 3:35 AM EDT
- In force
- 8 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Russell County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 46 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919 WWUS74 KMRX 201853 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 253 PM EDT Sat Oct 20 2018 ...Cold air will move in behind a front tonight into Sunday morning with below freezing temperatures and gusty winds expected across the higher elevations of east Tennessee, southwest North Carolina, and southwest Virginia... TNZ012>014-035-VAZ001-211200- /O.EXA.KMRX.FZ.W.0008.181021T0400Z-181021T1400Z/ Scott TN-Campbell-Claiborne-Morgan-Lee- Including the cities of Oneida, La Follette, Tazewell, Wartburg, and Jonesville 253 PM EDT Sat Oct 20 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... The National Weather Service in Morristown has issued a Freeze Warning, which is in effect from midnight tonight to 10 AM EDT Sunday. * TEMPERATURES...In the upper 20s to lower 30s. * EVENT...Freezing temperatures are forecast across the higher elevations of east Tennessee, southwest North Carolina, and southwest Virginia, with low temperatures ranging from the mid 20s to the lower 30s. The coldest temperatures will be in the highest elevations. * TIMING...Late tonight into Sunday morning. * IMPACTS...Freezing temperatures could kill sensitive outdoor vegetation. $$ NCZ060-061-TNZ018-041-043-045-047-072-074-087-VAZ002-006-008- 211200- /O.NEW.KMRX.WI.Y.0015.181021T0000Z-181021T1500Z/ /O.CON.KMRX.FZ.W.0008.181021T0400Z-181021T1400Z/ Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene- Unicoi-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe-Wise-Russell-Washington- Including the cities of Murphy, Hayesville, Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, Wise, Norton, Lebanon, and Abingdon 253 PM EDT Sat Oct 20 2018 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT SUNDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 8 PM this evening to 11 AM EDT Sunday. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * EVENT...Freezing temperatures and gusty winds are forecast across the higher elevations of east Tennessee, southwest North Carolina, and southwest Virginia tonight. Low temperatures will range from the mid 20s to the lower 30s. * TIMING...Late tonight into Sunday morning. * IMPACTS...Freezing temperatures could kill sensitive outdoor vegetation. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are occurring or are highly likely. These conditions will kill or significantly damage crops and other sensitive vegetation that are left unprotected. A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
049 WWUS74 KMRX 210155 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 955 PM EDT Sat Oct 20 2018 ...Cold and Breezy Tonight... .Much cooler air will move in behind a cold front tonight into Sunday morning with below freezing temperatures and gusty winds expected across the higher elevations of east Tennessee, southwest North Carolina, and southwest Virginia. NCZ060-061-TNZ018-041-043-045-047-072-074-087-VAZ002-006-008- 211000- /O.CON.KMRX.FZ.W.0008.181021T0400Z-181021T1400Z/ /O.CON.KMRX.WI.Y.0015.000000T0000Z-181021T1500Z/ Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene- Unicoi-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe-Wise-Russell-Washington- Including the cities of Murphy, Hayesville, Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, Wise, Norton, Lebanon, and Abingdon 955 PM EDT Sat Oct 20 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY... * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * EVENT...Freezing temperatures and gusty winds are forecast across the higher elevations of east Tennessee, southwest North Carolina, and southwest Virginia tonight. Low temperatures will range from the mid 20s to the lower 30s. * TIMING...Late tonight into Sunday morning. * IMPACTS...Freezing temperatures could kill sensitive outdoor vegetation. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are occurring or are highly likely. These conditions will kill or significantly damage crops and other sensitive vegetation that are left unprotected. A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ012>014-035-VAZ001-211000- /O.CON.KMRX.FZ.W.0008.181021T0400Z-181021T1400Z/ Scott TN-Campbell-Claiborne-Morgan-Lee- Including the cities of Oneida, La Follette, Tazewell, Wartburg, and Jonesville 955 PM EDT Sat Oct 20 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY... * TEMPERATURES...In the upper 20s to lower 30s. * EVENT...Freezing temperatures are forecast across portions of southwest Virginia and the northern Cumberland Plateau. * TIMING...Late tonight into Sunday morning. * IMPACTS...Freezing temperatures could kill sensitive outdoor vegetation. $$
276 WWUS74 KMRX 210735 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 335 AM EDT Sun Oct 21 2018 ...COLD EARLY THIS MORNING AND AGAIN TONIGHT... .Temperatures early this morning will be near or below freezing in parts of the higher terrain. Tonight a clear sky and light winds will allow areas of frost to develop, and some locations especially across the north and the east will see temperatures at or below freezing, especially in the lower elevations. NCZ060-061-TNZ018-041-043-045-047-072-074-087-VAZ002-006-008- 211545- /O.CAN.KMRX.WI.Y.0015.000000T0000Z-181021T1500Z/ /O.NEW.KMRX.FZ.W.0009.181022T0600Z-181022T1300Z/ /O.CON.KMRX.FZ.W.0008.000000T0000Z-181021T1400Z/ Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene- Unicoi-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe-Wise-Russell-Washington- Including the cities of Murphy, Hayesville, Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, Wise, Norton, Lebanon, and Abingdon 335 AM EDT Sun Oct 21 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... ...WIND ADVISORY FOR THIS MORNING IS CANCELLED... The National Weather Service in Morristown has issued a Freeze Warning, which is in effect from 2 AM to 9 AM EDT Monday. The Wind Advisory has been cancelled. * EVENT...Freezing temperatures can be expected especially in the higher elevations early this morning. Freezing temperatures can be expected again late tonight, especially in lower elevations. * TIMING...Early this morning and again tonight. * IMPACTS...Freezing temperatures could kill sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are occurring or are highly likely. These conditions will kill or significantly damage crops and other sensitive vegetation that are left unprotected. && $$ TNZ012>014-035-VAZ001-211545- /O.NEW.KMRX.FZ.W.0009.181022T0600Z-181022T1300Z/ /O.CON.KMRX.FZ.W.0008.000000T0000Z-181021T1400Z/ Scott TN-Campbell-Claiborne-Morgan-Lee- Including the cities of Oneida, La Follette, Tazewell, Wartburg, and Jonesville 335 AM EDT Sun Oct 21 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... The National Weather Service in Morristown has issued a Freeze Warning, which is in effect from 2 AM to 9 AM EDT Monday. * EVENT...Freezing temperatures can be expected especially in the higher elevations early this morning. Freezing temperatures can be expected again late tonight, especially in lower elevations. * TIMING...Early this morning and again tonight. * TIMING...Late tonight into Sunday morning. * IMPACTS...Freezing temperatures could kill sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are occurring or are highly likely. These conditions will kill or significantly damage crops and other sensitive vegetation that are left unprotected. && $$ TNZ015>017-037>040-042-044-046-070-102-VAZ005-211545- /O.NEW.KMRX.FZ.W.0009.181022T0600Z-181022T1300Z/ Hancock-Hawkins-Sullivan-Union-Grainger-Hamblen-Northwest Cocke- Northwest Greene-Washington TN-Northwest Carter-Jefferson- East Polk-Scott- Including the cities of Sneedville, Rogersville, Kingsport, Bristol, Maynardville, Rutledge, Morristown, Newport, Greeneville, Johnson City, Elizabethton, Dandridge, Ducktown, and Gate City 335 AM EDT Sun Oct 21 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... The National Weather Service in Morristown has issued a Freeze Warning, which is in effect from 2 AM to 9 AM EDT Monday. * EVENT...Freezing temperatures can be expected, especially in lower elevations. * TIMING...Late tonight into early Monday morning. * IMPACTS...Freezing temperatures could kill sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are occurring or are highly likely. These conditions will kill or significantly damage crops and other sensitive vegetation that are left unprotected. && $$ TNZ036-067>069-071-073-081>086-098>101-211545- /O.NEW.KMRX.FR.Y.0005.181022T0600Z-181022T1300Z/ Anderson-Roane-Loudon-Knox-NW Blount-North Sevier-Sequatchie- Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-Marion-Hamilton- Bradley-West Polk- Including the cities of Clinton, Oak Ridge, Kingston, Lenoir City, Knoxville, Maryville, Sevierville, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, Cleveland, and Benton 335 AM EDT Sun Oct 21 2018 /235 AM CDT Sun Oct 21 2018/ ...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ MONDAY... The National Weather Service in Morristown has issued a Frost Advisory, which is in effect from 2 AM EDT /1 AM CDT/ to 9 AM EDT /8 AM CDT/ Monday. * EVENT...Temperatures will dip into the mid 30s allowing areas of frost to develop. * TIMING...Late tonight into early Monday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation that is left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be damaged or killed if left unprotected. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Oct 20, 1:15 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 20, 1:15 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
115 PM EDT Sat Oct 20 2018
.AVIATION...
Precipitation is coming to an end across the terminals with
lingering MVFR conditions. Drier air will move in later this
afternoon as the front moves in with VFR conditions expected in
the 20-22z timeframe. Northwesterly winds will increase behind the
cold front with gusts in the 20-25 kt range this evening and
overnight.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Freeze Warning from midnight tonight to 10 AM EDT Sunday for
Cherokee-Clay.
TN...Freeze Warning from midnight tonight to 10 AM EDT Sunday for
Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-Sevier
Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...Freeze Warning from midnight tonight to 10 AM EDT Sunday for
Russell-Washington-Wise.
&&
MAHazardous weather outlook, Oct 20, 3:52 AM EDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Morristown TN 352 AM EDT Sat Oct 20 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-210800- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 352 AM EDT Sat Oct 20 2018 /252 AM CDT Sat Oct 20 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Freezing temperatures are forecast tonight across the higher elevations of east Tennessee, southwest North Carolina, and southwest Virginia, with low temperatures ranging from the mid 20s to the lower 30s. The coldest temperatures will be in the highest elevations. .DAYS TWO THROUGH SEVEN...Sunday through Friday More widespread freezing temperatures and frost will likely occur Sunday night for areas generally north of the I-40 corridor and include Tri Cities, southwest Virginia, and southwest North Carolina. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:03 AM EDT | Freeze Warning | MRX | Cherokee, Clay | 31 hr |
Nearby
Wind Advisories in Tennessee, 2018Wind Advisories in Virginia, 2018Wind Advisories in North Carolina, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.